Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 122, NWS Atlanta, GA

April 9, 2019Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 9, 2019, 6:21 AM EDT for Murray County, Whitfield County, Georgia. It took effect at Apr 9, 2019, 7:20 AM EDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Apr 9, 2019, 6:21 AM EDT (10:21 UTC)
In effect from
Apr 9, 2019, 7:20 AM EDT
Expired
Apr 9, 2019, 10:08 PM EDT
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.74 ft at Apr 9, 2019, 2:00 PM EDT.

actionminormoderate510152004/0904/1004/11
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

836 
WGUS42 KFFC 091021
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
621 AM EDT Tue Apr 9 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Conasauga River near Eton affecting Murray and Whitfield Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC213-313-092048-
/O.NEW.KFFC.FL.W.0122.190409T1120Z-190409T2048Z/
/ETNG1.1.ER.190409T1120Z.190409T1200Z.190409T1448Z.NO/
621 AM EDT Tue Apr 9 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Conasauga River near Eton.
* Until this afternoon.
* At 6 AM Tuesday the stage was 11.8 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage this morning and continue to 
  rise to near 12.1 feet by mid morning.The river will fall below 
  flood stage by noon.
* At 12.0 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
* This crest compares to a previous crest of 12.1 feet on Dec 19 2009.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
4 follow-up statements
525 
WGUS82 KFFC 091239
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
839 AM EDT Tue Apr 9 2019

...The Flood Warning continues for the following rivers in Georgia...
  Conasauga River near Eton affecting Murray and Whitfield Counties 


GAC213-313-092048-
/O.CON.KFFC.FL.W.0122.000000T0000Z-190409T2048Z/
/ETNG1.1.ER.190409T1124Z.190409T1200Z.190409T1448Z.NO/
839 AM EDT Tue Apr 9 2019

The Flood Warning continues for
  The Conasauga River near Eton.
* Until this afternoon.
* At 830 AM Tuesday the stage was 12.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12.0 feet.
* The river will fall to below flood stage by late this 
  morning.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.


&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
976 
WGUS82 KFFC 091812
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
212 PM EDT Tue Apr 9 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

 
GAC213-313-100811-
/O.EXT.KFFC.FL.W.0122.000000T0000Z-190410T1330Z/
/ETNG1.1.ER.190409T1124Z.190409T2200Z.190410T0730Z.NO/
212 PM EDT Tue Apr 9 2019

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Conasauga River near Eton.
* Until Wednesday morning.
* At 2 PM Tuesday the stage was 12.7 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue rising to near 12.9 feet by this evening. 
  The river will fall below flood stage early Wednesday.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.


&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
549 
WGUS82 KFFC 100038
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
838 PM EDT Tue Apr 9 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

 
GAC213-313-100817-
/O.EXT.KFFC.FL.W.0122.000000T0000Z-190410T0817Z/
/ETNG1.1.ER.190409T1124Z.190409T1845Z.190410T0217Z.NO/
838 PM EDT Tue Apr 9 2019

The Flood Warning continues for
  The Conasauga River near Eton.
* Until late tonight.
* At 8 PM Tuesday the stage was 12.3 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage late tonight.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$
747 
WGUS82 KFFC 100208
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1008 PM EDT Tue Apr 9 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties

 
GAC213-313-100238-
/O.CAN.KFFC.FL.W.0122.000000T0000Z-190410T0817Z/
/ETNG1.1.ER.190409T1124Z.190409T1845Z.190410T0140Z.NO/
1008 PM EDT Tue Apr 9 2019

The Flood Warning is cancelled for
  The Conasauga River near Eton.
* This takes effect immediately.
* At 10PM Tuesday the stage was 11.9 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* At 12 feet...Minor flooding of woodlands...pasture and fields 
  begins along the river...upstream and downstream from the gage on 
  Georgia Highway 286 or Dawnville Road.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 4:07 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 9, 4:07 AM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
407 AM EDT Tue Apr 9 2019

.SHORT TERM /Today through Wednesday/...
An upper level low in conjunction with a surface a low centered over
eastern central Mississippi and western Alabama is expected to
continue to track east through the day today. A front is expected to
push through the area followed by the center of the surface low
later this afternoon.

Ongoing showers with embedded thunderstorms across central Georgia
are expected to spread north and east across the area through the
morning hours before more scattered showers and isolated
thunderstorms are expected again this afternoon and evening. A few
storms may become strong to severe today, with the best chances
across east and central Georgia. The main threats with any stronger
storms will be damaging winds and hail. SPC has included much of
eastern and central Georgia in a Slight Risk for severe storms.
Rainfall totals through tonight are expected to range from half an
inch to about an inch with locally higher amounts possible with any
stronger storms. As the low pushes across the area, showers and
thunderstorms are expected to come to an end overnight tonight
pushing east out of the area. High temperatures this afternoon will
be in the 70s with some spots reaching the 80s further south. Lows
overnight are still above average but are expected to be cooler than
previous nights with lows in the upper 40s across the mountains and
50s/low 60s elsewhere.

As the upper level trough moves out of the southeast on Wednesday,
high pressure moves in and a wedge expected to build into the
northeastern portion of the CWA. Overall, Wednesday is expected to
be dry with high temperatures in the 70s and 80s across the area.

Reaves

.LONG TERM /Wednesday Night through Monday/...
The beginning of the long term starts out in between systems with
dry and stable weather. The first of two short waves and associated
surface cold front will move across the southeast Thursday night and
Friday bringing increasing chances of showers and thunderstorms
Thursday night and Friday with the best chances across north
Georgia. The cold front stalls across central Georgia Friday night
and Saturday as the next short wave and cold front develops over the
southern plains. This system will move across the CWA Sunday
bringing increasing CAPES and shear Sunday. The main focus for
strong to severe storms will be along and ahead of the cold front
that will move across the CWA Sunday. Drier air spreads across the
CWA Sunday night and Monday.

17

&&

.AVIATION... 06Z Update...

Currently VFR cigs at all taf sites aside from AHN, but potential
for IFR cigs continues into the morning with MVFR/VFR cigs
expected during the day. Chances for SHRA/TSRA will continue
through the morning with SHRA/TSRA expected again Tuesday
afternoon/evening with best chances around 16Z-03Z . Winds mainly
S, 10kts or less, before shifting W around 17-18Z, then NW for the
rest of the taf cycle.

//ATL Confidence...06Z Update...
Low to medium confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  54  77  53 /  70  40   0   5
Atlanta         74  56  78  59 /  70  20   0   5
Blairsville     72  47  75  51 /  70  20   0   0
Cartersville    75  52  79  55 /  70  20   0   5
Columbus        76  58  82  61 /  60  30   0   5
Gainesville     74  54  75  56 /  70  20   0   5
Macon           76  58  79  54 /  70  50   5   0
Rome            76  52  80  55 /  70  10   0   0
Peachtree City  75  55  80  55 /  80  20   0   5
Vidalia         80  62  79  59 /  70  60  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....17
AVIATION...Reaves
Hazardous weather outlook, Apr 9, 3:31 AM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
331 AM EDT Tue Apr 9 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100745-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
331 AM EDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated severe storms possible today, mainly across central and
parts of northeast Georgia.

A strong storm system centered over Mississippi will move eastward
across Georgia today. This will destabilize the atmosphere across
north and central Georgia. The result will be scattered to
numerous showers and thunderstorms, a few of which could be
severe. The main hazards will be damaging winds and large hail.

Although an isolated severe storm could occur just about anywhere
across the region, the best area of severe thunderstorm
development will be south and east of a line from Franklin to
Hiawassee. This includes the Atlanta, Athens, Columbus and Macon
areas. The best timing for severe thunderstorm development will be
from 9 AM until 6 PM today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Another strong storm system will move over Georgia late this week
and into the weekend. Scattered to numerous showers and
thunderstorms will develop Thursday night into Saturday. A strong
cold front will move across the region Sunday, destabilizing the
atmosphere further. This will result in a few storms becoming
strong to severe, mainly Sunday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:39 AM EDTSpecial Weather StatementFFCButts, Jasper, Newton36 min
Apr 9, 9:45 AM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe, Newton30 min
Apr 9, 10:15 AM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton30 min
Apr 9, 10:35 AM EDTSpecial Weather StatementFFCWalton25 min
Apr 9, 11:06 AM EDTSpecial Weather StatementFFCBarrow, Jackson, Walton39 min
Apr 9, 11:37 AM EDTSpecial Weather StatementFFCBanks, Jackson38 min
Apr 9, 12:02 PM EDTSpecial Weather StatementFFCPolk43 min
Apr 9, 12:11 PM EDTSpecial Weather StatementFFCBanks49 min
Apr 9, 12:19 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson26 min
Apr 9, 12:38 PM EDTSpecial Weather StatementFFCPolk52 min
Apr 9, 12:49 PM EDTFlash Flood WarningFFCBartow, Floyd, Polk6 hr
Apr 9, 12:56 PM EDTSpecial Weather StatementFFCBartow49 min
Apr 9, 1:11 PM EDTSpecial Weather StatementFFCHall49 min
Apr 9, 1:37 PM EDTSpecial Weather StatementFFCBartow, Cherokee38 min
Apr 9, 1:58 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, White47 min
Apr 9, 2:24 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Pickens51 min
Apr 9, 2:43 PM EDTSpecial Weather StatementFFCWheeler47 min
Apr 9, 2:45 PM EDTSpecial Weather StatementFFCDawson, Lumpkin30 min
Apr 9, 2:49 PM EDTSpecial Weather StatementFFCJohnson41 min
Apr 9, 2:51 PM EDTFlash Flood WarningFFCDawson, Lumpkin6 hr
Apr 9, 2:51 PM EDTSpecial Weather StatementFFCBaldwin39 min
Apr 9, 2:54 PM EDTSpecial Weather StatementFFCDouglas36 min
Apr 9, 2:59 PM EDTSpecial Weather StatementFFCUnion31 min
Apr 9, 3:07 PM EDTSpecial Weather StatementFFCCoweta23 min
Apr 9, 3:15 PM EDTSpecial Weather StatementFFCMontgomery, Toombs45 min
Apr 9, 3:21 PM EDTSpecial Weather StatementFFCPickens24 min
Apr 9, 3:22 PM EDTSpecial Weather StatementFFCLamar38 min
Apr 9, 3:24 PM EDTSpecial Weather StatementFFCBaldwin51 min
Apr 9, 3:25 PM EDTSpecial Weather StatementFFCLumpkin35 min
Apr 9, 3:30 PM EDTSpecial Weather StatementFFCFayette30 min
Apr 9, 3:36 PM EDTSpecial Weather StatementFFCMonroe39 min
Apr 9, 3:37 PM EDTSpecial Weather StatementFFCPickens23 min
Apr 9, 3:48 PM EDTSpecial Weather StatementFFCCrawford, Peach42 min
Apr 9, 3:51 PM EDTSpecial Weather StatementFFCLaurens39 min
Apr 9, 4:01 PM EDTSpecial Weather StatementFFCPickens29 min
Apr 9, 4:04 PM EDTSpecial Weather StatementFFCPolk26 min
Apr 9, 4:19 PM EDTSpecial Weather StatementFFCBibb, Houston, Twiggs41 min
Apr 9, 4:29 PM EDTSpecial Weather StatementFFCDouglas31 min
Apr 9, 4:35 PM EDTSpecial Weather StatementFFCBleckley, Pulaski25 min
Apr 9, 4:53 PM EDTSpecial Weather StatementFFCCarroll37 min
Apr 9, 4:58 PM EDTSpecial Weather StatementFFCBleckley47 min
Apr 9, 5:13 PM EDTSpecial Weather StatementFFCTreutlen47 min
Apr 9, 5:26 PM EDTSpecial Weather StatementFFCToombs34 min
Apr 9, 5:36 PM EDTSpecial Weather StatementFFCDeKalb24 min
Apr 9, 5:44 PM EDTSpecial Weather StatementFFCWilkinson46 min
Apr 9, 5:47 PM EDTSpecial Weather StatementFFCDodge43 min
Apr 9, 5:56 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox49 min
Apr 9, 5:57 PM EDTSpecial Weather StatementFFCFulton33 min
Apr 9, 6:33 PM EDTSpecial Weather StatementFFCClayton27 min
Apr 9, 6:36 PM EDTSpecial Weather StatementFFCDodge24 min
Apr 9, 6:52 PM EDTSpecial Weather StatementFFCJohnson38 min
Apr 9, 7:03 PM EDTSpecial Weather StatementFFCLaurens27 min
Apr 9, 7:26 PM EDTSpecial Weather StatementFFCTreutlen34 min
Apr 9, 7:35 PM EDTSpecial Weather StatementFFCChattahoochee25 min
Apr 9, 7:55 PM EDTSpecial Weather StatementFFCTreutlen35 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.